Please verify your email address to receive email notifications.

Enter your email address

We have sent you a verification email. Please check your inbox and spam folder.

Unable to send verification, please refresh and try again later.

  • Q&A with Australian Health Practitioners

    Does osteoporosis medication have any side effects in a long term user?

    Hi, I am currently taking Actonel as my prevention med, and have been since 2005 when I was first diagnosed with severe osteoporosis. I am now 46yrs old. My GP and I were discussing my future yesterday and she is unsure if there is any data on long term use of this type of medication in someone younger. It seems a lot of the data refers to post menopausal women and the elderly.

    I know there has been talk of some side effects but wonder if anyone knows of any data any GP and I could read. I am the youngest patient she has on this medication and she has a keen interest in women's health so it would be beneficial to both of us really. She also mentioned “Protos” but it would seem that this is only for use after menopause. Is this correct?



    Thank you

    Linzi
  • Find a professional to answer your question

  • Nicky @team healthshare

    HealthShare Member

    Hi Linzi, if you post his question in the menopause community one of the experts or Jean Hailes for Women's health who are content partners in the community may be able to give their opion on this as they may have other patients taking Actenol, it's worth a try….. I hope you get the answers you need. Have a great day!

  • Linzi Smith

    HealthShare Member

    Thanx Nicky, hadn't thought of that as it wasn't a menopause question. Worth a try though.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Empowering Australians to make better health choices